Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

August 13, 2016Sarasota County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 13, 2016, 3:21 PM EDT for Sarasota County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 3:21 PM EDT (19:21 UTC)
Expired
Aug 13, 2016, 4:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County Sarasota County, FL

The radar

The Tampa radar (KTBW), 79 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
980 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS82 KTBW 131921
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
321 PM EDT SAT AUG 13 2016
 
FLZ160-162-260-132000-
COASTAL SARASOTA FL-COASTAL CHARLOTTE FL-INLAND SARASOTA FL-
321 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES UNTIL 400 PM EDT...

AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF NORTH PORT...MOVING NORTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH PORT...LAUREL...GROVE CITY...ROTONDA...PLACIDA...PALM ISLAND...
NOKOMIS...OSCAR SCHERER STATE PARK...SOUTH VENICE...WARM MINERAL
SPRINGS...GULF COVE...EL JOBEAN...VENICE GARDENS AND OSPREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2693 8243 2713 8256 2726 8237 2690 8214
      2680 8230
TIME...MOT...LOC 1921Z 143DEG 19KT 2692 8228 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:09 PM EDT, 12 minutes earlier.

Area forecast discussion, Aug 13, 3:09 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
309 PM EDT SAT AUG 13 2016

.SHORT TERM (Tonight-Sunday)...
A strong U/L ridge over the central Atlantic will maintain a
ridge axis across the southeast U.S. and Florida through Sunday.
Surface high pressure will also hold over the forecast area with
the ridge axis remaining north of the region which will keep
southeast boundary layer flow across west central and southwest
Florida. This will act to hold the west coast sea breeze boundary
near the coast Sunday afternoon which will be the focus for mid to
late afternoon showers and thunderstorms. A TUTT cell will move
over the Florida peninsula tonight and will push slowly northwest
to the Florida panhandle on Sunday. This will place west central
Florida on the east side of the TUTT on Sunday which will allow
for an increase in deep layer moisture, increasing instability,
with an increase in areal coverage of afternoon showers and
thunderstorms. Temperatures will continue to run a few degrees
above climatic normals.

.LONG TERM MID/LONG TERM...(Monday Night through next
Saturday)...
An upper level ridge builds in across the southeast U.S. through
midweek then begins to weaken as an inverted trough aloft moves
across the Bahamas WED then FL on THU. Long wave troughiness
builds down the eastern seaboard to the FL trough at the end of
the work week. This troughiness then begins to shift east during
the weekend. Atlantic high pressure ridges westward...across the
southeast U.S. coast to the lower Mississippi Valley through THU.
The ridge slips into northern FL FRI and central FL SAT with a
relaxing pressure gradient.

The atmosphere remains moist with PWAT values running from 1.5 to
over 2 inches at times. This will support showers and thunderstorms
in the scattered...but occasionally numerous...range with some
variation day to day. Initially the gradient will be tight enough to
limit sea breezes to near the coast...focusing the greatest
shower/storms coverage there in the afternoons and early evenings.
But as the gradient slackens the sea breezes will be able to push
farther inland...with higher shower/storms coverage over the
interior. Temperatures will be near normal for the highs while the
lows run just above.

&&

.AVIATION...
VFR conditions expected next 24 hours.  Scattered thunderstorms may
impact primarily PIE/TPA/SRQ/LAL late this afternoon/early this
evening.  Skies will become mostly clear at all terminals after
midnight. Better chance of thunderstorms impacting all terminals
Sunday afternoon with local MVFR cigs and IFR vsbys.

&&

.MARINE...
Surface high pressure will remain over the waters through the period
with winds generally less than 15 knots with seas less than 4 feet
each day. Main hazard will be mainly nocturnal and early morning
scattered thunderstorms which may produce locally gusty winds a
rough seas.

&&

.FIRE WEATHER...
High dew points across west central and southwest Florida will
keep minimum afternoon relative humidity values above critical
levels each day.

&&

.Preliminary Point Temps/PoPs...
TPA  77  90  78  93 /  20  50  30  50
FMY  76  91  77  92 /  20  50  20  50
GIF  75  92  76  92 /  10  50  10  50
SRQ  76  90  77  92 /  20  50  30  50
BKV  73  92  75  93 /  20  50  30  50
SPG  78  90  79  92 /  20  50  30  50

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...13/Oglesby
MID TERM/LONG TERM/DECISION SUPPORT...09/Rude
Hazardous weather outlook, Aug 13, 4:45 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EDT SAT AUG 13 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-140845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
445 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 75 CORRIDOR.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
A TYPICAL SUMMERTIME PATTERN WILL CONTINUE WITH SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS... LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLEMING

In the hours before

Special weather statement, Aug 13, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
321 PM EDT SAT AUG 13 2016

FLZ160-162-260-132000-
COASTAL SARASOTA FL-COASTAL CHARLOTTE FL-INLAND SARASOTA FL-
321 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES UNTIL 400 PM EDT...

AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF NORTH PORT...MOVING NORTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH PORT...LAUREL...GROVE CITY...ROTONDA...PLACIDA...PALM ISLAND...
NOKOMIS...OSCAR SCHERER STATE PARK...SOUTH VENICE...WARM MINERAL
SPRINGS...GULF COVE...EL JOBEAN...VENICE GARDENS AND OSPREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2693 8243 2713 8256 2726 8237 2690 8214
      2680 8230
TIME...MOT...LOC 1921Z 143DEG 19KT 2692 8228

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:34 PM EDTRiver Flood WarningTBWDeSoto5 days
Aug 13, 4:13 PM EDTSpecial Weather StatementTBWLevy32 min
Aug 13, 4:30 PM EDTSpecial Marine WarningTBW30 min
Aug 13, 4:31 PM EDTSevere Thunderstorm WarningTBWManatee14 min
Aug 13, 4:44 PM EDTSevere Thunderstorm WarningTBWManatee, Sarasota31 min
Aug 13, 5:00 PM EDTSpecial Marine WarningTBW45 min
Aug 13, 5:36 PM EDTSpecial Marine WarningTBW24 min
Aug 13, 6:00 PM EDTSpecial Marine WarningTBW60 min
Aug 13, 6:31 PM EDTSpecial Weather StatementTBWPinellas44 min
Aug 13, 7:47 PM EDTSpecial Weather StatementTBWCharlotte, Lee43 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.